MAUDE Adverse Event Report: GYRUS ACMI, INC CUTTING LOOP (12/PK); ELECTRODES, PROBES

GYRUS ACMI, INC CUTTING LOOP (12/PK); ELECTRODES, PROBES
Model Number MLE-24-012
Medical Device Problem Codes Arcing of Electrodes (2289); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The returned device was evaluated.Inspection found the shaft and proximal connector are in good condition, however, the distal insulation was severely melted and charred, exposing the internal wire.The loop is intact.The electrode was then checked with the test generator esg-400 together with the working element eiwe, gyrus telescope, inner sheath eris-cf25, and dac active cable.The electrode generated energy output at the cutting loop without an issue.There was no arcing or sparking to the reference test telescope distal tip during activation, however, the distal insulation was observed to be severely melted, charred.Based on evaluation findings the reported issue of arcing, sparking was not able to be duplicated however damage to distal insulation has been observed.The physical evaluation was not able to replicate arcing with olympus' test equipment.However, physical evidence suggests there was arcing during the customer's use due to presence of charring of insulation (severely melted) at the distal end.This report will be supplemented accordingly following investigations.
 
Event or Problem Description
Quantity of 3 electrodes with the same model and lot number were used during a transurethral resection of the prostate (turp) procedure.The first two (2 failed) and the third (3rd) one was used to complete the intended procedure.The electrodes were reported to be defective.There was no patient harm or injury reported due to the event.No user injury reported.This complaint is related to reports patient identifier (b)(4).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.The following sections were updated: d4,g3, g6, h2, h4,h6 and h10.A review of the device history record found no deviations that could have caused or contributed to the reported issue.All records indicated that the product was manufactured according to all applicable procedures and met final product release criteria.No abnormalities were found.The user facility sales representative conveyed that the failure was most likely due to the working element.Customer was not able to provide the working element for investigation, however it was noted they replaced the working element.Therefore, the arcing experienced by the user could be due to the working element malfunctioning causing the damaged/charred insulation.Per instruction for use (ifu) it states: the device is to be used with a standard monopolar generator.If incomplete assembly of the electrode to the dac connector, not locked in place, it can resulted in an intermittent connection that could have produced arcing or sparking from the device.Olympus will continue to monitor the field performance of this device.

Brand Name
CUTTING LOOP (12/PK)
Common Device Name
ELECTRODES, PROBES
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11711689
Report Number3011050570-2021-00064
Device Sequence Number14210399
Product Code FAS
UDI-Device Identifier00821925036413
UDI-Public00821925036413
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K890328
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMLE-24-012
Device Lot NumberMK749375
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2021
Supplement Date Received by Manufacturer05/20/2021
Initial Report FDA Received Date04/22/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE, WORKING ELEMENT